Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A characterization of Pareto surfaces

Authors: Louis J. Billera and Robert E. Bixby
Journal: Proc. Amer. Math. Soc. 41 (1973), 261-267
MSC: Primary 90D12; Secondary 90D15
MathSciNet review: 0325163
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given $ n$ concave continuous functions $ {u_i}$ defined over the unit $ m$-cube $ {I^m}$, the corresponding attainable set $ V$ and Pareto surface $ P$ are defined. In the economic interpretation, $ V$ corresponds to the set of attainable utility outcomes realized through trading, and $ P$ the set of such outcomes for which no trader can attain more without another getting less. Sets of the form of $ V$ and $ P$ are characterized among all subsets of $ {R^n}$. The notion of complexity (the smallest $ m$ for which a given $ V$ can be realized) is briefly discussed, as is the idea of a ``market game".

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 90D12, 90D15

Retrieve articles in all journals with MSC: 90D12, 90D15

Additional Information

PII: S 0002-9939(1973)0325163-1
Keywords: Pareto surface, concave function, utility function, economic market, trading economy, game without side-payments, convex set
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia